Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2021, 9:00 PM EDT for Madison County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 9:00 PM EDT (01:00 UTC)
- Expired
- Aug 9, 2021, 9:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 59 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2946 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WWUS82 KTAE 100100
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
900 PM EDT Mon Aug 9 2021
FLZ019-100130-
Madison FL-
900 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Madison
County through 930 PM EDT...
At 900 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lee, Hamburg, Hanson, Moseley Hall and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3033 8321
3032 8322 3033 8365 3060 8352 3053 8324
3047 8324 3046 8322 3042 8322 3041 8321
3041 8319 3039 8317
TIME...MOT...LOC 0100Z 111DEG 9KT 3046 8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 8:10 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 9, 8:10 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 810 PM EDT Mon Aug 9 2021 .UPDATE... No significant changes to the previous forecast appear necessary. && .AVIATION... [Through 00z Wednesday] Isolated convection across the region will diminish this evening with VFR conditions expected to prevail. Scattered afternoon showers and thunderstorms are expected across the area again for Tuesday afternoon. && .PREV DISCUSSION [318 PM EDT]... .NEAR TERM [Through Tuesday]... Summertime pattern continues for Tuesday with isolated slow-moving showers and thunderstorms possible across the area in the afternoon. Showers and storms are most likely along and south of the I-10 corridor with the seabreeze but may spread inland throughout the late afternoon. Gusty winds will be the primary threat with any storms. High temperatures are forecast in the low to mid 90s tomorrow afternoon with heat indicies potentially reaching the 100-105 degree range. Patchy fog will be possible both tonight and tomorrow night, particularly in areas that receive rainfall. .SHORT TERM [Tuesday Night Through Wednesday Night]... A typical summer pattern stays in place over the CWA. Isolated seabreeze storms are expected with a possibility for downbursts embedded due to the dry air aloft. Storms will also pop up along colliding outflow boundaries from previous storms. High pressure over the Gulf is allowing for light surface winds and therefore little steering flow for these storms. Highs will be in the low to mid 90s with dew points and low temperatures in the low to mid 70s. .LONG TERM [Thursday Through Monday]... The seabreeze pattern will continue late into the week when the upper-level high will begin to move away from the area, bringing a bit more moisture to the mid-levels. At the same time, troughing will begin to develop across the area as deeper tropical moisture moves in and increases shower and thunderstorm coverage late in the weekend into early next week. Possible development of Invest 94L in the tropics bears watching and makes the tail end of the long term period more uncertain. It is too soon to know what, if any, impacts this system would bring to our region. High temperatures will remain in the 90s each day, with increased humidity causing heat indices to rise to near 105F. .MARINE... Tranquil boating conditions are expected to persist through the weekend and much of the upcoming work week. As always thunderstorms across the waters can create locally enhanced winds and waves. .FIRE WEATHER... A seasonably moist and unstable air mass will continue this week. Dispersion values will remain low over parts of South Georgia this afternoon due to light transport winds. There are currently no fire weather concerns. .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage on Tuesday, so a Flood Warning is already in effect there. Points near Branford and Bell are also likely to reach flood in the second half of this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 74 93 74 / 20 40 20 40 20 Panama City 77 92 76 91 76 / 10 50 20 50 20 Dothan 74 94 74 92 73 / 20 40 20 50 20 Albany 75 94 75 94 75 / 20 40 20 40 20 Valdosta 73 92 74 92 73 / 20 40 20 40 10 Cross City 74 92 74 92 74 / 30 40 20 40 20 Apalachicola 77 89 76 89 76 / 10 40 30 50 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Merrifield SHORT TERM...Helock/Merrifield LONG TERM...Helock/Merrifield AVIATION...DVD MARINE...Merrifield FIRE WEATHER...Merrifield HYDROLOGY...Merrifield
In the hours before
Local storm report, Aug 9, 5:23 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 E CHULA 31.55N 83.51W
08/09/2021 E0.25 INCH TIFT GA PUBLIC
MPING REPORT OF PEA SIZE HAIL.
&&
DVDSpecial weather statement, Aug 9, 5:32 PM EDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
432 PM CDT Mon Aug 9 2021
FLZ010-092200-
Washington FL-
432 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Washington
County through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Holmes Valley, Smyrna and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8562 3045 8576 3053 8586 3072 8574
TIME...MOT...LOC 2132Z 131DEG 1KT 3056 8576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 9, 8:33 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
833 PM EDT Mon Aug 9 2021
FLZ029-100115-
Lafayette FL-
833 PM EDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of Lafayette County
through 915 PM EDT...
At 833 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luraville to 14 miles northwest of Bell.
Movement was northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mayo, Townsend, Buckville, Cooks Hammock, San Pedro Junction and
Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2982 8335 2989 8335 2989 8337 3016 8337
3018 8324 3017 8323 3015 8324 3014 8323
3011 8323 3010 8318 3011 8316 3008 8307
2982 8302
TIME...MOT...LOC 0033Z 124DEG 9KT 3010 8313 2984 8308
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 9, 8:37 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
737 PM CDT Mon Aug 9 2021
ALZ065-066-100100-
Dale AL-Coffee AL-
737 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Dale
and northeastern Coffee Counties through 800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ariton, or 10 miles south of Brundidge. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Rucker, Ariton, Java, Roeton, Chestnut Grove, Greater Salem
Church, Clowers Crossroads, Victoria, Frisco, Eanon, Hwy 231 Pea
River Bridge and Rocky Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 8568 3154 8568 3144 8584 3156 8599
3162 8595
TIME...MOT...LOC 0036Z 220DEG 4KT 3157 8585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 9, 8:58 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
758 PM CDT Mon Aug 9 2021
ALZ065-066-100130-
Dale AL-Coffee AL-
758 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Dale
and northeastern Coffee Counties through 830 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ariton, or 10 miles south of Brundidge. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Rucker, New Brockton, Ariton, Java, Chestnut Grove, Mixons
Crossroads, Greater Salem Church, Victoria, Frisco, Eanon, Rocky
Head, Clintonville, Roeton, Tabernacle, Camp Alaflo Bsa, Clowers
Crossroads, Dillard and Hwy 231 Pea River Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8566 3161 8564 3142 8576 3135 8596
3162 8594
TIME...MOT...LOC 0058Z 205DEG 2KT 3157 8585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 9, 9:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
900 PM EDT Mon Aug 9 2021
FLZ019-100130-
Madison FL-
900 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Madison
County through 930 PM EDT...
At 900 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lee, Hamburg, Hanson, Moseley Hall and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3033 8321
3032 8322 3033 8365 3060 8352 3053 8324
3047 8324 3046 8322 3042 8322 3041 8321
3041 8319 3039 8317
TIME...MOT...LOC 0100Z 111DEG 9KT 3046 8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:33 PM EDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Aug 9, 9:12 PM EDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Aug 10, 3:17 PM EDT | Special Weather Statement | TAE | Leon | 28 min |
| Aug 10, 4:02 PM EDT | Special Weather Statement | TAE | Calhoun, Gulf | 43 min |
| Aug 10, 4:51 PM EDT | Special Weather Statement | TAE | Washington | 24 min |
| Aug 10, 5:17 PM EDT | Special Weather Statement | TAE | Bay | 28 min |
| Aug 10, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 64 min |
| Aug 10, 5:47 PM EDT | Special Weather Statement | TAE | Jackson | 28 min |
| Aug 10, 6:05 PM EDT | Special Weather Statement | TAE | Walton | 25 min |
| Aug 10, 6:34 PM EDT | Special Weather Statement | TAE | Washington | 26 min |
| Aug 10, 6:40 PM EDT | Special Weather Statement | TAE | Lafayette | 50 min |
| Aug 10, 6:46 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 59 min |
| Aug 10, 7:02 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| Aug 10, 7:09 PM EDT | Special Weather Statement | TAE | Madison | 66 min |
| Aug 10, 4:28 PM EDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Aug 10, 4:59 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 31 min |
| Aug 10, 5:06 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell, Worth | 24 min |
| Aug 10, 5:34 PM EDT | Special Weather Statement | TAE | Baker, Miller, Mitchell | 26 min |
| Aug 10, 6:03 PM EDT | Special Weather Statement | TAE | Colquitt, Miller, Mitchell | 42 min |
| Aug 10, 6:37 PM EDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 10, 7:45 PM EDT | Special Weather Statement | TAE | Thomas | 30 min |
| Aug 9, 8:37 PM EDT | Special Weather Statement | TAE | Coffee | 23 min |
| Aug 9, 8:58 PM EDT | Special Weather Statement | TAE | Dale | 32 min |
| Aug 10, 5:05 PM EDT | Special Weather Statement | TAE | Henry | 40 min |
| Aug 10, 6:39 PM EDT | Special Weather Statement | TAE | Coffee | 36 min |
| Aug 10, 7:12 PM EDT | Special Weather Statement | TAE | Geneva | 33 min |
| Aug 10, 7:21 PM EDT | Special Weather Statement | TAE | Houston | 24 min |
| Aug 10, 7:27 PM EDT | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Aug 10, 7:49 PM EDT | Special Weather Statement | TAE | Houston | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.